Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Foliations and the topology of 3-manifolds


Author: David Gabai
Journal: Bull. Amer. Math. Soc. 8 (1983), 77-80
MSC (1980): Primary 57R30, 57N10
DOI: https://doi.org/10.1090/S0273-0979-1983-15089-9
MathSciNet review: 682826
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • David Gabai, Foliations and genera of links, Topology 23 (1984), no. 4, 381–394. MR 780731, https://doi.org/10.1016/0040-9383(84)90001-6
  • David Gabai, Genera of the arborescent links, Mem. Amer. Math. Soc. 59 (1986), no. 339, i–viii and 1–98. MR 823442, https://doi.org/10.1090/memo/0339
  • David Gabai, The Murasugi sum is a natural geometric operation. II, Combinatorial methods in topology and algebraic geometry (Rochester, N.Y., 1982) Contemp. Math., vol. 44, Amer. Math. Soc., Providence, RI, 1985, pp. 93–100. MR 813105, https://doi.org/10.1090/conm/044/813105
  • David Gabai, Foliations and the topology of 3-manifolds, J. Differential Geom. 18 (1983), no. 3, 445–503. MR 723813
  • [L-R] F. Laudenbach and R. Roussarie, Un exemple de feuilletage sur S, Topology 9 (1970), 63-70. MR 250335
  • [M] K. Murasugi, On a certain subgroup of an alternating link, Amer. J. Math. 85 (1963), 544-550. MR 157375
  • [N] S. P. Novikov, Topology of foliations, Trans. Moscow Math. Soc. 14 (1965), 268-305. MR 200938
  • [P] C. D. Papakyriakopoulos, On Dehn's Lemma and the asphericity of knots, Ann. of Math. (2) 66 (1957), 1-26. MR 90053
  • [Re] S. Reeb, Sur certaines propriétés topologiques des variétés feuilletées, Actualités Sci. Indust. No. 1183= Publ. Inst. Math. Univ. Strasbourg, no. 11, Hermann, Paris, 1952, pp. 91-158. MR 55692
  • [Ro] H. Rosenberg, Foliations by planes, Topology 7 (1968), 131-138. MR 228011
  • Dennis Sullivan, A homological characterization of foliations consisting of minimal surfaces, Comment. Math. Helv. 54 (1979), no. 2, 218–223. MR 535056, https://doi.org/10.1007/BF02566269
  • William P. Thurston, A norm for the homology of 3-manifolds, Mem. Amer. Math. Soc. 59 (1986), no. 339, i–vi and 99–130. MR 823443
  • [T2] W. Thurston, The topology and geometry of 3-manifolds, Princeton notes.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1980): 57R30, 57N10

Retrieve articles in all journals with MSC (1980): 57R30, 57N10


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1983-15089-9

American Mathematical Society